2 Questions, Drugs and Benefits

Hi All,

Firstly, I am on so much pain medication but I am still suffering very bad pain.

I take Gababantin, 2 x 300mg 4 times a day

Paracetamol 2 x 4 times a day

tramadol 2 x 4 times a day

ibruprofen 2 x 4 times a day

Fentanyl 12.5mcg 1 x every 3 days

Diazepan 1 or 2 5mg a day

cipralex 15 mg a day

I am still in so much pain, I was also told by the pharmacist that the gababantin causes memory problems, being that this may be the case, my liver is taking a hammering and I am still in a load of pain, should I just stop them all.

right Benefits

Would I be entitled to any, I can walk although I am very unsteady, have to have the trolley in a supermarket, helps loads

My memory has gone a lot short term

Mood swings

Pain, very bad

I smell things that are not there

I hear things that are not there, aparently this is due to the area of the brain that was damaged in the hemmorage

I am currently on SSP of £85 a week, I was hoping to go back to work, but i have struggled to cook a meal both times I have tried, so realisticly, I can not go back yet.

What are my options, as getting £85 a week for another two months would see us in real trouble, sold my car, selling stuff on ebay, what more can I do, can not let the spare rooms because I have a general anxiety disorder.

Please someone tell me I have an option to get a half decent benefit as i am getting really depressed now, I dont want to loose the house, it is only a small bungalow, but we love it, and so do the dogs, please someone tell me I have hope.

Thanks

13 Replies

oldestnewest
  • thats a scary mix but if they do the job i.e remove the pain dont worry as for the smelling i am told its the brain injury

  • the drugs dont work, I am in terrible pain, just tried moving my patch to see if it helps, they are very new.

    yes smelling and hearing are to do with a lobe or something.

  • Looking on the net I might be entitled to low rate care and low rate mobility. I take a small wage from my business £500 a month and my job I get SSP of £85 a week.

  • I can't help with benefit queries I'm afraid but I have been told many,many times that regular pain medication, especially as regular and plentiful as you describe, can actually cause pain.

    After my op.I took pain medication for six weeks, but the pain worsened. It was only after I stopped it completely (on the advice of my consultant) that the pain began to subside. I was reluctant to stop but agreed to try it for a few days,and I was pretty surprised at the result.

    I am surprised you are taking so many different pain killers.. I take lots of medication but it's for all different things. I think you need to review the situation with your GP....I can't believe he/she would approve of this amount.

    Regards. x p.s. I have the smell thing.There are various types. Mine's 'Troposmia'.

  • Oh cool, do you smell hot buttered toast and raw cake mix or other stuff.

    I have tried no drugs in hospital but was almost crippled by the pain, the pain I have now is better than when I cut out the medicines, when I cut out the medicines, I lasted all night and till about 8pm and then was crying out for help and wacked on morphine and stuff.

    I think I am just annoyed that I have to take so much, I would rather just have 1 type of strong pain relief than all these ones I am on.

    Shame you have no knowledge of the benefits, I am running out of stuff to sell, I dont really want to start selling stuff I use, I would end up in an empty house.

    ty for answering

  • So sorry kjg that you're in such dire straits. Could you get to the CAB for advice on benefits....I've always found them efficient and very helpful.

    I wish I did smell buttered toast. Mine is the corruption of lovely fragrances.....like my favourite perfume....soap.....shampoo....fruit....etc.....which all now smell like some really nasty chemical. I think yours is called phantosmia and doesn't need any stimulus. There are several which I've forgotten but I'll look yours up on Google again.

    Be thinking of you x

  • I looked it up and apparently it IS phantosmia that you're experiencing, which means ,simply, that you are having olfactory hallucinations. The article, from Mayo clinic, states that this particular condition is often caused by brain trauma

    where the olfactory system becomes damaged. My type is called troposmia

    which can be (and I think was) caused by a respiratory infection.

    When you consider how mobility, speech, eyesight, hearing and more can all be affected by brain trauma, it isn't surprising that ones sense of smell can be affected also.

    Anyway, don't worry.....you're not going mad.....it's actually pretty common (there were a couple of women in my ward had it after their SAH) It often resolves itself, but can take a couple of years !

    Best wishes x

  • i have cacosmia tropismosmia not very nice did have phamtomosmia

    not a nice part of any tbi

    hope your trouble goes away

  • If you do claim for DLA get some help filling in the forms, have the correct wording seems to make a difference. Dont be disheartend if they say no, i had to go to tribunal where they gave me low mob and mid care.

    Not sure what bussiness you are refering to, is it the same one that is paying you ssp? When it runs out and if you are not fit to work then you need to apply for ESA which will have forms and then a medical, if they say no (which they do quite a lot) then once again you need to appeal the descision and go to tribunal. It stressful but worth it to get some money to live on.

    As you have been working the first 365 days will be based on your ni contributions, after that, if you are still unable to work then you will get income related benefit which is not time limited. The support group in ESA is for the most sick people who are not expected to work again or if it would endanger you or others in the owrkplace if you did work, that is not limited and maybe not income related.

    I think the benefits can be checked out on the website think it you gov or something like that.

    Please dont just stop the tablets. The pain medications are different, Gabapentin is used for nerve pain and works in a different way to tramadol and paracetamol. Do you see someone from a pain clinic? Sometimes they can offer you different medication and ways of managing pain. I get accupuncture from the pain clinic and i have had different medications to try from them.

    It would be very dangerous to just stop taking the medication, it needs to be done gradually.

  • I would never just stop as my pain is terrible and i am sure it is doing something.

    I took a bath with my fentanyl patch on and felt almost no pain after, then read that you get a higher dose if they are heated.

    I am going to look into benefits, I run a small recruitment agency, it pays me 500 quid a month, it allows me to work in a demetia care home where the money is poor, they are paying me SSP of 85 quid a week.

    Because of this I am not sure if I would get benefits but about 700 a month worse of as things are and if i am honest, I do not think I could work just yet or in the next few months, i would hate to be forced to, I could not care for people like I would want to, the days are over 12 hours long and i struggle if i don't doe for an hour or so in the day. I also have mood swings, bad memory and am very unsteady on my feet, I look drunk when moving around. Also working with this pain would be horrid.

  • what a mix see your doctor and try to gradualy reduce the amount of medication you are taking i was also on a lot of medication and it did not make things better only worse,i do not take anything at all now it takes some time, also have a blood test for vitamin D levels,if you have low levels of vitamin D that will give you headaches, serious start now

  • I have woken today and it is great, have not been this pain free since before it happened, even taking the oramorph in the ward.

    Maybe it is the fentynal patch, I took a hot bath with it on last night and felt the same.

    I read on the net after as confused by the pain free ness that a hot bath increases the dose as does sun bathing and heated seats in a car

    Cheers cat you are always so nice even when I have a depressed moment

    I am going to ask the doc to drop the gababentine and paracetamol, take the tramadol only as needed and the ibuprofen only until the swelling goes down. I am only on the starter patch of fentynal at the moment but apart from a dull ache in the head, no problems

    The diazepam and cipralex will stay for my generalised anxiety disorder.

    So unless something weird is going on like this is due to the two gin and tonics last night, my pain relief is finally there.

    Now to sort out finance, will they give DLA when my condition is likely to be temporary ?

  • Having blood tests for potasium, no idea what happens if it is low, but that was why he took bloods, think he is checking for other things also.

    I am going to have to look at benefits as doctor did say i could go back in march, today he said he doesnt think I should and as much as I hate to say it, I do agree with him.

    So CAB when I get back from a small break.

You may also like...